MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAGII (HBSII); HEPATITIS B VIRUS SURFACE ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAGII (HBSII); HEPATITIS B VIRUS SURFACE ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer reported observation of a discordant (b)(6) hepatitis b surface antigen result when using the advia centaur hbsagii (hbsii) assay.Siemens is investigating.No sample issues were noted, and assay calibration and quality control results were within acceptable limits.The limitations section of the assay's instructions for use states the following: "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." "for diagnostic purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings.".
 
Event or Problem Description
A customer reported observation of a discordant (b)(6) hepatitis b surface antigen result when using the advia centaur hbsagii (hbsii) assay.An initial reactive hbsii result was obtained for one patient, and a repeat test was again (b)(6).Confirmatory hbv testing indicated (b)(6) patient status, as well.A third hbsii test for the same sample produced a (b)(6) result, which conflicted with the earlier test results.The patient results were not reported, due to the observed ambiguity among results.There are no known reports of patient intervention or adverse health consequences due to the discordant (b)(6) hbsagii result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00010 on 2022-01-06.Additional information, 2022-02-28: siemens has concluded the investigation.A united states customer reported observation of a discordant negative (nonreactive) hepatitis b surface antigen result when using the advia centaur hbsagii (hbsii) assay.The patient sample was collected in a becton dickinson (bd) gold-top serum tube and produced initial reactive hbsii results.The sample was confirmed positive (85% neutralization) using the advia centaur xp hbsag confirmatory assay.When the sample was recentrifuged in a secondary tube and retested, it produced a conflicting nonreactive result.Siemens reviewed the quality control data provided and found no evidence of a problem.The customer was unable to provide additional information regarding the patient's medical status or medications/supplements.The sample was drawn offsite so it is not known how long it was allowed to clot.The sample was centrifuged with a fixed angle rotor for an unknown speed and time.It is noted that bd recommends centrifugation for 15 minutes when using a fixed angle rotor for serum separator tubes, as opposed to the 10 minutes required when using a swing-out (bucket) rotor.The customer has not had any further issues like this.A review of internal data indicates advia centaur hbsii kit lot 260 is performing as intended.The cause of the result disagreement observed by the customer with this one sample could not be determined, but siemens cannot rule out pre-analytical factors or a sample-specific issue.Based on the investigation, no product problem was identified.The customer is operational, and no further investigation is required.In section h6, the codes for type of investigation, investigation findings and investigation conclusion have been updated.Note: 1) the hbsag confirmatory results are expressed in % instead of index as initially reported and the date of testing is 2022-01-04, rather than 2021-01-04 as initially reported.

Brand Name
ADVIA CENTAUR HBSAGII (HBSII)
Common Device Name
HEPATITIS B VIRUS SURFACE ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key13180314
Report Number1219913-2022-00010
Device Sequence Number5364800
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown